Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 21, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 18, 2018, 3:56 AM EDT. It took effect at Apr 19, 2018, 2:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2018, 3:56 AM EDT (07:56 UTC)
- In effect from
- Apr 19, 2018, 2:00 AM EDT
- Expired
- Apr 20, 2018, 9:33 AM EDT
- In force
- 32 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
963 WHUS73 KDTX 180756 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EDT WED APR 18 2018 ...STRONG NORTHERLY WINDS AND LARGE WAVES BEGINNING TONIGHT... .NORTHWEST WINDS ACROSS LAKE HURON WILL WEAKEN THIS MORNING AS HIGH PRESSURE MOVES OVER THE EASTERN GREAT LAKES. NORTHERLY WINDS WILL THEN DEVELOP THIS AFTERNOON AND STRENGTHEN TONIGHT INTO THURSDAY. THIS WILL BE THE RESULT OF LOW PRESSURE TRAVERSING THE OHIO VALLEY THIS AFTERNOON AND EVENING, WITH A TIGHTENING NORTHERLY GRADIENT DEVELOPING IN THE WAKE OF THIS LOW AS IT HEADS TO THE EAST COAST ON THURSDAY. THE RESULTING COLD AIR ADVECTION WILL DEEPEN THE OVER LAKE MIXING DEPTHS. PROBABILITIES ARE HIGH THAT WIND GUSTS WILL RANGE FROM 25 TO 30 KNOTS ACROSS MUCH OF LAKE HURON OVERNIGHT TONIGHT THROUGH THURSDAY AFTERNOON. THE CHANCES OF GALE FORCE WIND GUSTS ARE QUITE LOW, SO NO GALE HEADLINES APPEAR WARRANTED. CONDITIONS ACROSS THE SOUTHERN HALF OF THE LAKE WILL HOWEVER BE HAZARDOUS TO SMALL CRAFT. LARGE HIGH PRESSURE WILL EXPAND ACROSS THE REGION ON FRIDAY AND WILL PERSIST ACROSS THE REGION THROUGH THE WEEKEND, THE RESULT WILL BE GENERALLY LIGHT WINDS. LHZ421-441>443-182015- /O.NEW.KDTX.SC.Y.0021.180419T0600Z-180420T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 356 AM EDT WED APR 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 4 PM EDT FRIDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTH WITH GUSTS UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-182015- /O.NEW.KDTX.SC.Y.0021.180419T0600Z-180419T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 356 AM EDT WED APR 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT FROM 2 AM TO 4 PM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTH WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRK
6 follow-up statements
068 WHUS73 KDTX 181946 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 346 PM EDT WED APR 18 2018 ...INCREASING NORTHERLY FLOW THURSDAY... .LOW PRESSURE TRACKING THROUGH THE OHIO VALLEY THIS EVENING, WITH STRONG NORTHWEST WINDS DEVELOPING BEHIND THE LOW LATE TONIGHT INTO TOMORROW. WIND GUSTS OF 25 TO 30 KNOTS WILL BE COMMON OVER LAKE HURON, WITH BRIEF GUSTS TO LOW END GALES POSSIBLE OVER THE SOUTHERN LAKE HURON BASIN EARLY THURSDAY EVENING. LARGE HIGH PRESSURE WILL EXPAND ACROSS THE REGION ON FRIDAY AND WILL PERSIST ACROSS THE REGION THROUGH THE WEEKEND, RESULTING IN LIGHT AND VARIABLE WINDS. LHZ421-441>443-190800- /O.CON.KDTX.SC.Y.0021.180419T0600Z-180420T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 346 PM EDT WED APR 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 4 PM EDT FRIDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTH WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-190800- /O.CON.KDTX.SC.Y.0021.180419T0600Z-180419T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 346 PM EDT WED APR 18 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 4 PM EDT THURSDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTH WITH GUSTS UP TO 24 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 2 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRC
731 WHUS73 KDTX 190751 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 351 AM EDT THU APR 19 2018 ...INCREASING NORTHERLY FLOW GENERATING LARGE WAVES... .THE REGION WILL LIE BETWEEN DEPARTING LOW PRESSURE OFF THE EAST COAST TODAY AND BUILDING HIGH PRESSURE ACROSS THE UPPER MIDWEST. THIS WILL SUSTAIN GUSTY NORTHERLY WINDS TODAY, LEADING TO HAZARDOUS CONDITIONS FOR SMALL CRAFT ON SOUTHERN LAKE HURON. THERE WILL BE SOME BACKING OF THE WINDS TOWARD THE NORTHWEST DURING THE AFTERNOON, ALLOWING THE STRONGEST WINDS TO AFFECT MAINLY THE OPEN WATERS OF SOUTHERN AND CENTRAL LAKE HURON. PROBABILITIES ARE HIGH THAT GUSTS ON LAKE HURON WILL ACHIEVE 25 KNOTS. THERE HAS HOWEVER BEEN A NOTED DOWNWARD TREND IN WIND GUSTS APPROACHING 30 KNOTS. THE PERIOD OF STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING. WINDS AND WAVES WILL SLOWLY DECREASE OVERNIGHT INTO THE DAY FRIDAY AS LARGE HIGH PRESSURE EXPANDS INTO THE REGION FROM THE WEST. THIS HIGH PRESSURE WILL RESIDE OVER THE REGION THROUGH THE WEEKEND, THUS MAINTAINING LIGHT AND VARIABLE WINDS. LHZ421-441>443-192015- /O.CON.KDTX.SC.Y.0021.000000T0000Z-180420T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 351 AM EDT THU APR 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTH WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-192000- /O.CON.KDTX.SC.Y.0021.000000T0000Z-180419T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 351 AM EDT THU APR 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTH WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRK
788 WHUS73 KDTX 191359 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 959 AM EDT THU APR 19 2018 ...STRONG NORTHERLY FLOW WILL GENERATE LARGE WAVES... THE REGION WILL LIE BETWEEN DEPARTING LOW PRESSURE OFF THE EAST COAST TODAY AND BUILDING HIGH PRESSURE ACROSS THE UPPER MIDWEST. THIS WILL SUSTAIN GUSTY NORTHERLY WINDS TODAY, LEADING TO HAZARDOUS CONDITIONS FOR SMALL CRAFT ON SOUTHERN LAKE HURON. THERE WILL BE SOME BACKING OF THE WINDS TOWARD THE NORTHWEST DURING THE AFTERNOON, ALLOWING THE STRONGEST WINDS TO AFFECT MAINLY THE OPEN WATERS OF SOUTHERN AND CENTRAL LAKE HURON. PROBABILITIES ARE HIGH THAT GUSTS ON LAKE HURON WILL ACHIEVE 25 KNOTS. THERE HAS HOWEVER BEEN A NOTED DOWNWARD TREND IN WIND GUSTS APPROACHING 30 KNOTS. THE PERIOD OF STRONGEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING. WINDS AND WAVES WILL SLOWLY DECREASE OVERNIGHT INTO THE DAY FRIDAY AS LARGE HIGH PRESSURE EXPANDS INTO THE REGION FROM THE WEST. THIS HIGH PRESSURE WILL RESIDE OVER THE REGION THROUGH THE WEEKEND, THUS MAINTAINING LIGHT AND VARIABLE WINDS. LHZ421-441>443-200200- /O.CON.KDTX.SC.Y.0021.000000T0000Z-180420T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 959 AM EDT THU APR 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 25 KNOTS FROM THE NORTH WITH GUSTS UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ422-192000- /O.CON.KDTX.SC.Y.0021.000000T0000Z-180419T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 959 AM EDT THU APR 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 19 KNOTS FROM THE NORTH WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 AM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JD
087 WHUS73 KDTX 191944 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 344 PM EDT THU APR 19 2018 ...NORTHWEST WINDS SLOWLY DECREASE TONIGHT... NORTHWEST WINDS GUSTING TO 25 KNOTS OR SLIGHTLY GREATER OVER MUCH OF LAKE HURON THIS AFTERNOON WILL SLOWLY DECREASE TONIGHT AS HIGH PRESSURE BUILDS INTO THE CENTRAL GREAT LAKES TOMORROW, LEADING TO LIGHT AND VARIABLE WINDS OVER THE WEEKEND. SMALL CRAFT ADVISORIES CONTINUE FOR THE SOUTHERN LAKE HURON WAVES THROUGH FRIDAY MORNING, AS WAVES DO NOT FALL BELOW 4 FEET UNTIL FRIDAY AFTERNOON. LIGHT SOUTHERLY WINDS EARLY NEXT WEEK AS HIGH PRESSURE SLIDES OFF THE EAST COAST. LHZ422-192045- /O.EXP.KDTX.SC.Y.0021.000000T0000Z-180419T2000Z/ INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- 344 PM EDT THU APR 19 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 13 KNOTS FROM THE NORTH WITH GUSTS UP TO 19 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT THURSDAY. $$ LHZ421-441>443-200745- /O.CON.KDTX.SC.Y.0021.000000T0000Z-180420T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 344 PM EDT THU APR 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTH WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 11 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JD
236 WHUS73 KDTX 200803 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 403 AM EDT FRI APR 20 2018 ...HIGH WAVES LINGER NEAR THUMB DURING THE MORNING... .SMALL CRAFT ADVISORIES FOR THE NEARSHORE WATERS OF LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH WILL REMAIN IN EFFECT THROUGH THIS MORNING AS NORTHWEST WINDS MAINTAIN ELEVATED WAVE ACTION. A WEAK PRESSURE GRADIENT WILL RESULT IN LIGHT WINDS. CONDITIONS WILL REMAIN DRY AS A HIGH PRESSURE DRIFTS ACROSS THE GREAT LAKES THROUGH THE WEEKEND. WINDS WILL BE SOUTHERLY TO START NEXT WEEK AS THE HIGH PRESSURE MOVES EAST OF THE GREAT LAKES. THE NEXT SHOT AT UNSETTLED WEATHER CONDITIONS WILL MID-WEEK NEXT WEEK. LHZ421-442-443-200915- /O.CAN.KDTX.SC.Y.0021.000000T0000Z-180420T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- 403 AM EDT FRI APR 20 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ441-201400- /O.EXT.KDTX.SC.Y.0021.000000T0000Z-180420T1400Z/ PORT AUSTIN TO HARBOR BEACH MI- 403 AM EDT FRI APR 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY, EXPECT SUSTAINED WINDS UP TO 12 KNOTS FROM THE NORTHWEST WITH GUSTS UP TO 15 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED DURING EARLY MORNING. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BT
482 WHUS73 KDTX 201333 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 933 AM EDT FRI APR 20 2018 ...DIMINISHING WAVES THIS MORNING... .ADVISORIES HAVE EXPIRED THIS MORNING AS WEAKENING WINDS HAVE ALLOWED WAVES TO DIMINISH. CONDITIONS WILL REMAIN DRY AS A HIGH PRESSURE DRIFTS ACROSS THE GREAT LAKES THROUGH THE WEEKEND. WINDS WILL BE SOUTHERLY TO START NEXT WEEK AS THE HIGH PRESSURE MOVES EAST OF THE GREAT LAKES. THE NEXT SHOT AT UNSETTLED WEATHER CONDITIONS WILL MID-WEEK NEXT WEEK. LHZ441-201445- /O.CAN.KDTX.SC.Y.0021.000000T0000Z-180420T1400Z/ PORT AUSTIN TO HARBOR BEACH MI- 933 AM EDT FRI APR 20 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ JVC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 3:41 AM EDT, 15 minutes earlier.
Area forecast discussion, Apr 18, 3:41 AM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
341 AM EDT Wed Apr 18 2018
.DISCUSSION...
Much attention remains on the strong and compact upper level low
that will race across the northern Ohio Valley today and tonight,
spreading a mix of rain and snow across southern MI. After this low
exits Thursday morning dry weather moves in with a much anticipated
warming trend.
The wave is currently cutting off the base of the trough over the
western conus lifting up into Canada. It will track from the central
Plains to near southern Lake MI by 00Z this evening before getting
absorbed by a trough rotating down through the eastern Great Lakes
tonight. This will kick the wave east of the area by Thursday
morning. The lead leaf of isentropic ascent north of the occluding
front will move in this afternoon, likely around 21Z, producing rain
as temps this afternoon rise into the low to mid 40s. Northerly flow
will increase overnight as the wave and trough phase creating a
northerly gradient. Cold air advection sweeping southward will
change ptype from rain to snow soon after dark across the north,
with a slower transition occuring farther south as warm air rotating
up around the low is slower to give way. Forcing will be decent at
times showing fgen lighting up at both 850mb across far southern MI
tight to the center of the low, and a 700mb front up across the
Saginaw Valley and Thumb. The 700mb front could be enhances by
compaction of the elevated front as the northern trough sinks down
into it. One trend noted in model runs is the stripping out of
moisture. Most models offer up less QPF and more front end loaded
with dry air quickly scouring out the mid levels on the backside of
the system. Model soundings don't really support a strong moderate
to heavy snow look to them. Though the profile becomes saturated up
to 8-10kft, it's nearly isothermal around -5C most of the column.
Some hints there could be a couple hour period where the top of the
saturated layer dips below -10C though. Overall not looking for good
snowfall rates once the changeover does occur. Duration of snowfall
is also going against higher totals. Looks like only 3-6 hours for
any location as the system sweeps through. Taking into account poor
temperature profiles, transient nature of the forcing and lack of
duration, forecast snowfall amounts will be around 1 inch for most
locations. Lower amounts likely across the far north due to lowest
QPF and also across the far south due to increased duration with
warm air locked in place. If these fgen bands can line up with the
precip and cold air, not out of the question to get a burst of
higher snow rates but confidence is too low to try to pin point.
Upper level ridge building over the western Plains and Rockies will
push quickly into the western Great Lakes on Thursday. Meanwhile, an
expansive surface high will build across much of the central and
eastern conus by Friday. These features will hold over the region
through the weekend and into next week providing a long duration of
dry weather. Not a good warm air advection pattern as a cutoff low
will drift across the southern conus, blocking the potential influx
of warm air, but will see a warming trend regardless as heights
slowly rise and the mid/late April sun is able to help moderate the
airmass. Highs will into the mid 50s this weekend with 60s coming
next week.
&&
.MARINE...
Northwest winds across Lake Huron will weaken this morning as high
pressure moves over the eastern Great Lakes. Northerly winds will
then develop this afternoon and strengthen tonight into Thursday.
This will be the result of low pressure traversing the Ohio Valley
this afternoon and evening, with a tightening northerly gradient
developing in the wake of this low as it heads to the east coast on
Thursday. The resulting cold air advection will deepen the over lake
mixing depths. Probabilities are high that wind gusts will range
from 25 to 30 knots across much of Lake Huron overnight tonight
through Thursday afternoon. The chances of gale force wind gusts are
quite low, so no gale headlines appear warranted. Conditions across
the southern half of the lake will however be hazardous to small
craft. Large high pressure will expand across the region on Friday
and will persist across the region through the weekend, the result
will be generally light winds.
&&
.PREV DISCUSSION...
Issued at 107 AM EDT Wed Apr 18 2018
AVIATION...
Ceilings have remained solidly overcast this evening and have begun
lowering with development of low level inversion. Expect mvfr cigs
into Tuesday morning with perhaps several hours break in the lower
clouds before light rain and lowering cigs again move in by late in
the afternoon/early in the evening. Precipitation will change to
light snow with time late evening and focus south of KFNT as low
pressure passes over the northern Ohio Valley. Cigs will lower to
borderline mvfr/ifr late in the forecast period.
For DTW...Mvfr cigs will persist into Tuesday morning and reform
again by late afternoon after perhaps a brief scatting out during
the day. Light rain will overspread the terminal by around 22z and a
gradually mix with or change to snow will occur in the 04z-06z time
frame. By this time, cigs may dip to ifr. Winds will east/northeast
late in the forecast period as low pressure passes to the south.
/DTW THRESHOLD PROBABILITIES...
* High for ceilings aob 5000 ft through Wednesday morning, low
during the day Wednesday, high again after 22z Wednesday.
* High for rain as precipitation type Wednesday afternoon, low in
timing of transition to light snow Wednesday night.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory from 2 AM Thursday to 4 PM EDT Friday for
LHZ421-441>443.
Small Craft Advisory from 2 AM to 4 PM EDT Thursday for LHZ422.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...DRK
MARINE.......SC
AVIATION.....DG
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Apr 17, 9:54 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 954 PM EDT Tue Apr 17 2018 MIZ047>049-053>055-060>063-068>070-075-076-082-083-180800- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 954 PM EDT Tue Apr 17 2018 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Rain will change to snow Wednesday evening and Wednesday night from north to south, with generally half an inch to two inches expected by Thursday morning, with the highest totals looking to be across the Thumb Region at the moment. Isolated higher amounts are possible. Snowfall accumulations will be highly sensitive to surface temps, with a degree or two making a big difference. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-180800- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 954 PM EDT Tue Apr 17 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories will likely be needed again for parts of the nearshore waters from Wednesday night into early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.